Forum Replies Created
February 25, 2017 at 4:10 am in reply to: Source of CC: Background Information about you or family member #94182
I am answering for my late husband.
Prior to diagnosis he was only on meds for high blood pressure (Lisinopril).
He worked hard on a farm for many years but was inactive most of the prior 5 years.
He ate most anything, except for sugary foods, but I would not consider him a healthy eater.
He was a smoker for 50+ years and had completely quit 3 months before diagnosis.
Heavy alcohol use years ago.
No inflammation but he did suffer from heartburn for several years, after eating acidic foods.
He lost 1 maternal uncle to bladder cancer and one paternal uncle was recently diagnosed with bladder cancer. No other cancer on either side of his family has ever been reported.
He had a flight physical 6 weeks before diagnosis. His hemoglobin was slightly below normal. Unfortunately no chemistry panel was done and doctor only told him to take iron for the low hemoglobin.
12 years before diagnosis he had a severe reaction to a tetanus shot, which caused bi-polar brachial neuritis. Other than that he had been healthy for 59 years.
Jason, I never saw that you lost lost your precious wife until today. I am so sorry. I know how hard you worked on getting her the best care and you were an advocate not just for Andrea, but for all of us. I lost my dear husband (age 60) on Jan 30th and just couldn’t get myself to write all the details of those last horrible weeks. I thank you for all the research you did and continue to do. You have my deepest sympathy.
I don’t remember the dosage, but he did take it every 4 hrs. At night he didn’t seem to need it. …the nerves must relax during sleep. Neuropathy was his biggest complaint. I can’t say that it ever got better for him except at the end when he was on mega doses of painkillers.
It took a few days for our insurance to approve the high dosage of Lyrica so try to get the process started asap.
P.s. I’m sorry I didn’t reply sooner. This is the first time I saw your question to me.
Thanks, Marion. My husband passed away in January and I have not been able to write about here yet. My spirit is broken
Neurontin (Gabapentin) didn’t work for my husband. However Lyrica, which is a very similar drug, worked well.
Thank you all for your replies and support. I appreciate each and every one of you. This site has been so helpful since I found it only 17 short months ago.
Hospice was here today. Ron and I talked it over and will sign a contract with them tomorrow morning. I am looking forward to having the support they provide. Ron remains comfortable. He had been eating every day but then it comes right back up. Now he says he feels full and will not eat anything. He started taking lactulose today and I am hoping it will help his confusion. He seems to be staying awake more now but doesn’t talk much. He wants it all to be over now. He’s fought the battle the best he could and ready to be at peace….. with no more pain and suffering. I can’t blame him and I pray that peace comes soon for him. Even though my heart aches all day and night, I know I must let him go when he’s ready…… my friend of 43 years, my first love, my husband of 37 years. Oh God, I hate this awful disease!
I think that my husband’s tumor was very fast growing and began less than a year before diagnosis. He had been having a lot of heartburn and low tolerance to acidic and spicy foods. However, it was found that he had H.Pylori infection, which I see mentioned quite often by cholangiocarcinoma patients. Ron had annual physicals but they never checked any of the liver enzymes. His last physical was 6 weeks before he ended up in the ER. His low hemoglobin was the only abnormality noticed at that physical. Ron was a smoker for over 40 years and had quit smoking 3 months prior to diagnosis. Other than the above, I can’t think of any recent changes in his lifestyle.
blodynbach….. the Irinotecan did not affect Ron’s appetite at all, so hopefully this will be the same for yours.
Of course everyone reacts differently but I can tell you how it affects my husband. He gets Irinotecan every 2 weeks in his port. The side effects have been fairly tolerable. He experiences a constant drippy nose and watery eyes. It also knocks his hemoglobin and wbc count way down. In order to raise his wbc count, 2 days after the Irinotecan I give him a shot of Neupogen for 3 consecutive days. These shots have worse side effects than the chemo. … horrible headaches, muscle pain, chills and sweats, wish last about 4 or 5 days. He seems to get the worst of all possible side effects no matter what drugs they give him.
In addition to the Irinotecan, he also gets FUDR and Mitomycin in his HA I pump. But the Irinotecan was added later so we think we know what causes each side effect….. for him anyway.
Good luck with treatments!
Moontje – I can tell you a little about the cannabis oil. My husband, Ron, was able to try the cannabis oil, which was manufactured by the Rick Simpson formula, not long after he was diagnosed with cc. At that time Ron was very ill, vomiting and not able to each much. The oil did help with those symptoms, but it didn’t do anything to shrink his tumors. It was a strong strain of cannabinoid and he did not like the effects of it – being “high” all the time. From what we have read about the oil, it has worked well for people that have seizures or brain tumors. We know that it didn’t shrink his tumors because he was off chemo for nearly 6 weeks and was using the oil this entire time. He had a scan after the 6 weeks off chemo and the tumor increased in size by 3 cm. However, like I said, it did help with nausea and increased his appetite. Godspeed!July 1, 2014 at 2:09 am in reply to: My Introduction to the club and trouble finding help for my son #80699
Makua – At one time, my husband was not able to eat barely anything either. His doctor reluctantly prescribed Megace (Megestrol) and it worked immediately. I know that it is very expensive, but thankfully our insurance co. paid for it. Hopefully your son will be able to start eating again soon! Godspeed!June 21, 2014 at 3:04 am in reply to: Who to Believe – Hemangiomas or is it something more? #83167
Trish – Have they ever done any blood tests at all? Normally a chemistry panel would include 3 different liver tests, ALT, AST and Alkaline Phosphatase. If any of these are elevated or your hemoglobin is low, you need a more thorough exam. I definitely would ask about these tests and get a 2nd opinion on the liver scans. My husband has Cholangiocarcinoma, which is the reason I am on this discussion board. However, I was diagnosed with hemangiomas earlier this year. They were not looking for this at all, but they showed up on an ultrasound done for another reason. I then had an MRI and the radiologist determined they were hemangiomas. One was 8 cm and I did have 2 smaller ones. All of my blood tests were normal except for my white count, which has been low for over 10 years. I was told that hemangiomas are very common and there was no need for a follow up. My mother also has hemangiomas. She was told to never let anyone biopsy them as she could bleed to death. I’ve never read anything like that before, but maybe it is dependent on where the hemangiomas are located. On another note…. I know that there is someone in this forum who was wrongly diagnosed with hemangiomas, which turned out to be CC so be vigilant!
Jason. .. have you and Andrea ever considered the HAI pump for treatment? It has done wonderful things for Ron, my husband. Read my latest post under “What’s working”
It sounds like Andrea would be a good candidate for the pump and the side effects are minimal.
I suspect that it was more likely the Xeloda that was making Andrea sick rather than the radiation. That is wicked stuff!
Ron’s onc told him that he’d only have 5 to 6 mos. If he chose not have chemo. With chemo he says 2 – 5 yrs. I believe that the pain Norbert is experiencing is most likely prprogression of the disease, from our experience. If Norbert starts chemo and doesn’t like the way it’s affecting him, no one will force him to continue. He can stop it at anytime. Godspeed!